Nubulizer for athma?
March 22, 2008 11:26pm CST
I have been having a lot of trouble with my athma. My doctor prescribed me a Nubulizer. I have to mix the albutal with saline and then put it in my machine. Has any of you used a nublizer at home before? The saline is really expensive. The albuteral is on the walmart list for $4.00 so that was good. I wonder if there is anything that I can use instead of the saline solution? Anyone with experience with this machine?
• United States
24 Mar 08
I have used a Nebulizer and I have even did mixed the saline and the albuterol. I refused to be hospitalized when I had pneumonia and my doctor wrote a prescription for the machine and medication so I could do in home breathing treatments. I hated it! it made me so shaky and light headed! I've never tried this but saline is nothing more than sterile salt water.. you could make it yourself pretty easily! buy a gallon of distilled water and add a little salt... it's the same thing! but I think I would call my doctor and ask him/her to prescribe the albuterol already mixed with the saline.
• United States
27 Mar 08
I would suggest checking with your doctor as to why he's ordering the saline to be mixed. It it's to dilute it so you aren't getting too much at once then you might be able to use distilled water instead. Check with him on it. I don't have to mix mine at all, even when they gave me albuteral. I have to use Xopenex, which is the same medication as albuteral but doesn't have the sulfate in it for a preservative. I'm allergic to sulfates. Xopenex is also a lot more expensive :(. Check with your doctor though and find if you have to bother with it. If you do though go check at Wal-Mart in their eye area. Look for their bottle of "Sterile Saline Solution" for contact wearers. It's only a couple of dollars for a bottle and it would be the same thing. Just make sure it's just saline solution and not another product. I noticed you mentioned you get jittery and such with the treatment. This can be a standard side effect but if it is too severe let your doctor know on it. You might need a lower dose.